MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: tip fracture.Doctor was able to trap and remove the broken piece of the tip from the lad.
 
Additional Manufacturer Narrative
One-unit of the turnpike lp was returned for evaluation.Blood particulates were noted on the catheter.The tip was observed to be separated.Approximately 5 mm tip was separated.The separated tip material was structurally damaged.No other issues noted.The device history record was reviewed and indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.The event description states that the tip fractured.The damages are likely to have occurred during use in the procedure.Per ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury additional information was requested from the account.No response was received.It is likely that the tip was caught against a calcified lesion and subjected to damages when advanced/rotated.The physician was able to trap and remove the broken piece of the tip from lad.Procedure was aborted.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
angela meister
6464 sycamore court north
minneapolis, MN 55369
7636564253
MDR Report Key13564130
Report Number2134812-2022-00021
Device Sequence Number1969328
Product Code DQY
UDI-Device Identifier10841156105044
UDI-Public10841156105044
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model Number5638
Device Catalogue Number5638
Device Lot Number713903
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight59 KG